Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 152, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 23, 2001, 3:50 PM EST for Perry County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 23, 2001, 3:50 PM EST (20:50 UTC)
- Expired
- Oct 23, 2001, 4:15 PM EST
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Perry County, IN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 23, 2:45 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WUUS53 KLMK 232051 SVRSDF INC123-232115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 350 PM EST TUE OCT 23 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 415 PM EST * AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF ADYEVILLE...OR ABOUT 55 MILES EAST OF MOUNT CARMEL...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRISTOW...ADYEVILLE AROUND 355 PM EST SASSAFRAS AROUND 400 PM EST APALONA...BANDON...TERRY AROUND 405 PM EST BRANCHVILLE...LEOPOLD AROUND 410 PM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...SEEK SHELTER IMMEDIATELY HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3820 8691 3804 8694 3804 8653 3820 8648 JA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 2:00 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 23, 2:00 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT TUE OCT 23 2001 FORECAST CONCERN WILL REVOLVER AROUND POTENTIAL FOR SEVERE WEATHER WEDNESDAY AFTERNOON AND EVENING. BEFORE WE GET TO WEDNESDAY WILL WILL NEED TO BE CONCERNED WITH LATE AFTERNOON AND EVENING THUNDERSTORMS TODAY. S/W ENERGY MOVING THROUGH THE SOUTHWEST FLOW ACROSS SOUTHEAST MISSOURI IS RESPONSIBLE FOR THUNDERSTORMS DEVELOPING ACROSS WESTERN KENTUCKY AND TRACKING NORTHEAST. THE STORMS ARE NOT REAL IMPRESSIVE BUT LOW LEVEL WIND FIELDS OF 40 KTS MAY HELP PRODUCE ISOLATED WIND DAMAGE WITH SOME OF THE STRONGER STORMS. A VERY IMPRESSIVE SYSTEM WILL DEVELOP OVER THE LOWER GREAT LAKES AND OHIO VALLEY WEDNESDAY AFTERNOON. A DIGGING TROF WILL BECOME NEGATIVELY TILTED AS A 140KT UPPER LEVEL JET ENTERS THE BASE OF THE TROF. LOW LEVEL WINDS IN EXCESS OF 50KTS WILL DEVELOP OVER KENTUCKY WEDNESDAY AFTERNOON AS WELL. SPEED AND DIRECTIONAL SHEAR WILL BE FAVORABLE FOR STRONG THUNDERSTORM DEVELOPMENT WITH THE POTENTIAL FOR BOW ECHOS ALONG THE FRONT AND TORNADO DEVELOPMENT. CURRENTLY THE CFA IS IN A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE WEDNESDAY. THE PRECIPITATION SCENARIO FOR THE NEXT 36 HOURS SHOULD BE A PERIOD OF SHOWERS AND THUNDERSTORMS THIS EVENING AND TONIGHT... GRADUALLY ENDING FROM WEST TO EAST WEDNESDAY MORNING. THUNDERSTORMS WILL AGAIN FORM BASICALLY ALONG THE FRONT LATE WEDNESDAY AFTERNOON AND CONTINUE UNTIL MIDNIGHT ACROSS THE CFA. MUCH COOLER AIR WILL FILTER INTO THE REGION THURSDAY WITH THE COLDEST TEMPERATURES OF THE SEASON EXPECTED OVER THE WEEKEND. .SDF...NONE JA
In the hours before
Special weather statement, Oct 23, 10:29 AM EST, 5 hours 21 minutes before
INZ076>079-083-084-089>092-240000- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1129 AM EDT TUE OCT 23 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA LATE THIS AFTERNOON AND EVENING. ABUNDANT MOISTURE AND STRONG WIND FIELDS ARE ALREADY IN PLACE ACROSS THE REGION. THUNDERSTORMS OVER SOUTHERN MISSOURI WILL MOVE INTO THE REGION LATE THIS AFTERNOON. THESE STORMS MAY PRODUCE DAMAGING WINDS AND HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR THE INTERNET FOR FURTHER SEVERE WEATHER UPDATES. JA
Special weather statement, Oct 23, 2:06 PM EST, 1 hour 44 minutes before
INZ076>079-083-084-089>092-KYZ023>034-038-045-061-062-070-071-240200- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 306 PM EDT TUE OCT 23 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND WEST CENTRAL KENTUCKY LATE THIS AFTERNOON AND EVENING. THE AREA OF CONCERN RUNS ROUGHLY ALONG AND WEST OF A LINE FROM NEAR MADISON INDIANA...SOUTH THROUGH SHELBYVILLE AND BARDSTOWN...TO NEAR SCOTTSVILLE IN KENTUCKY. ABUNDANT MOISTURE AND STRONG WIND FIELDS ARE ALREADY IN PLACE ACROSS THE REGION. THUNDERSTORMS OVER SOUTHERN MISSOURI, WESTERN KENTUCKY AND SOUTHERN ILLINOIS WILL MOVE INTO THE REGION THROUGH MIDNIGHT. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR THE INTERNET FOR FURTHER SEVERE WEATHER UPDATES. JA
Special weather statement, Oct 23, 2:30 PM EST, 1 hour 20 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240301- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT TUE OCT 23 2001 ...MAJOR SEVERE WEATHER EPISODE EXPECTED WEDNESDAY AFTERNOON AND EVENING... MOIST...UNSTABLE AIR RIDING NORTHWARD AHEAD OF A STRONG COLD FRONT COMBINED WITH STRONG WINDS IN THE LOWER ATMOSPHERE WILL LIKELY TRIGGER POWERFUL THUNDERSTORMS WEDNESDAY. STORMS WITH DAMAGING WINDS AND POSSIBLE TORNADOS WILL REACH SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY WEDNESDAY AFTERNOON AND EXTEND INTO THE BLUEGRASS REGION AND SOUTH CENTRAL KENTUCKY BY EARLY EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION...RADIO STATIONS...OR THE INTERNET FOR FURTHER UPDATES ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION. JA
Local storm report, Oct 23, 3:16 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT TUE OCT 23 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM ENGLISH IN .88 INCH HAIL
10/23/01 CRAWFORD E CNTRL. REPORTED BY
STORM SPOTTER.Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.